Alert archive / Arizona / Freeze Warnings in 2018
Freeze Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this freeze warning at Nov 11, 2018, 12:57 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Nov 13, 2018, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2018, 12:57 PM MST (19:57 UTC)
- In effect from
- Nov 13, 2018, 2:00 AM MST
- Expired
- Nov 13, 2018, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS75 KPSR 111957 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1257 PM MST Sun Nov 11 2018 AZZ563-121300- /O.CAN.KPSR.FZ.A.0001.181113T0600Z-181113T1600Z/ /O.NEW.KPSR.FZ.W.0001.181112T0600Z-181112T1600Z/ Southeast Gila County- 1257 PM MST Sun Nov 11 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST MONDAY... ...FREEZE WATCH IS CANCELLED... The National Weather Service in Phoenix has issued a Freeze Warning, which is in effect from 11 PM this evening to 9 AM MST Monday. The Freeze Watch has been cancelled for Tuesday morning. * TEMPERATURES...As low as the mid 20s. * TIMING...Late tonight through early Monday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$ AZZ562-121300- /O.UPG.KPSR.FZ.A.0001.181113T0600Z-181113T1600Z/ /O.NEW.KPSR.FZ.W.0002.181113T0900Z-181113T1600Z/ Globe/Miami- Including the cities of Globe and Miami 1257 PM MST Sun Nov 11 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... The National Weather Service in Phoenix has issued a Freeze Warning, which is in effect from 2 AM to 9 AM MST Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURES...As low as the lower 30s. * TIMING...Early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$ AZZ530-CAZ560-564-565-568>570-120000- /O.CON.KPSR.WI.Y.0020.000000T0000Z-181112T0000Z/ Parker Valley-Joshua Tree NP West-Chuckwalla Mountains- Imperial County Southeast-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 1257 PM MST Sun Nov 11 2018 /1157 AM PST Sun Nov 11 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... * WINDS...North 20 to 30 mph with gusts up to 40 mph. * TIMING...Through late afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
6 follow-up statements
274 WWUS75 KPSR 120003 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 503 PM MST Sun Nov 11 2018 AZZ530-CAZ560-564-565-568>570-120115- /O.EXP.KPSR.WI.Y.0020.000000T0000Z-181112T0000Z/ Parker Valley-Joshua Tree NP West-Chuckwalla Mountains- Imperial County Southeast-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 503 PM MST Sun Nov 11 2018 /403 PM PST Sun Nov 11 2018/ ...WIND ADVISORY HAS EXPIRED... Some gusty winds and blowing dust will continue this afternoon, however conditions have been improving with winds slowly weakening. $$ AZZ563-121215- /O.CON.KPSR.FZ.W.0001.181112T0600Z-181112T1600Z/ Southeast Gila County- 503 PM MST Sun Nov 11 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST MONDAY... * TEMPERATURES...As low as 25 degrees. * TIMING...Late tonight through early Monday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$ AZZ562-121215- /O.CON.KPSR.FZ.W.0002.181113T0900Z-181113T1600Z/ Globe/Miami- Including the cities of Globe and Miami 503 PM MST Sun Nov 11 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... * TEMPERATURES...As low as 30 degrees. * TIMING...Early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$
927 WWUS75 KPSR 120912 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 212 AM MST Mon Nov 12 2018 AZZ558-560-122230- /O.EXA.KPSR.FZ.W.0002.181113T0900Z-181113T1600Z/ Pinal/Superstition Mountains-San Carlos- Including the city of San Carlos 212 AM MST Mon Nov 12 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... The National Weather Service in Phoenix has issued a Freeze Warning, which is in effect from 2 AM to 9 AM MST Tuesday. * TEMPERATURES...As low as 29. * TIMING...Early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$ AZZ563-121600- /O.CON.KPSR.FZ.W.0001.000000T0000Z-181112T1600Z/ Southeast Gila County- 212 AM MST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * TEMPERATURES...As low as 27. * TIMING...Late tonight through early Monday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$ AZZ562-122230- /O.CON.KPSR.FZ.W.0002.181113T0900Z-181113T1600Z/ Globe/Miami- Including the cities of Globe and Miami 212 AM MST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... * TEMPERATURES...As low as 27. * TIMING...Early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$
829 WWUS75 KPSR 121611 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 911 AM MST Mon Nov 12 2018 AZZ563-121715- /O.EXP.KPSR.FZ.W.0001.000000T0000Z-181112T1600Z/ Southeast Gila County- 911 AM MST Mon Nov 12 2018 ...FREEZE WARNING HAS EXPIRED... The Freeze Warning for much of southeast Gila County has expired. $$ AZZ558-560-562-130415- /O.CON.KPSR.FZ.W.0002.181113T0900Z-181113T1600Z/ Pinal/Superstition Mountains-San Carlos-Globe/Miami- Including the cities of San Carlos, Globe, and Miami 911 AM MST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... * TEMPERATURES...As low as 29. * TIMING...Early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$
936 WWUS75 KPSR 122051 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 151 PM MST Mon Nov 12 2018 AZZ558-560-562-131100- /O.CON.KPSR.FZ.W.0002.181113T0900Z-181113T1600Z/ Pinal/Superstition Mountains-San Carlos-Globe/Miami- Including the cities of San Carlos, Globe, and Miami 151 PM MST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY... * TEMPERATURES...As low as 29. * TIMING...Early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$
231 WWUS75 KPSR 131339 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 639 AM MST Tue Nov 13 2018 AZZ558-560-562-131600- /O.CON.KPSR.FZ.W.0002.000000T0000Z-181113T1600Z/ Pinal/Superstition Mountains-San Carlos-Globe/Miami- Including the cities of San Carlos, Globe, and Miami 639 AM MST Tue Nov 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * TEMPERATURES...As low as 30. * TIMING...Early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will destroy or damage crops and other sensitive vegetation. && $$
681 WWUS75 KPSR 131558 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ Issued by National Weather Service Tucson AZ 858 AM MST Tue Nov 13 2018 AZZ558-560-562-131700- /O.EXP.KPSR.FZ.W.0002.000000T0000Z-181113T1600Z/ Pinal/Superstition Mountains-San Carlos-Globe/Miami- Including the cities of San Carlos, Globe, and Miami 858 AM MST Tue Nov 13 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... Temperatures are warming above the freezing mark this morning. Below normal high temperatures are still expected this afternoon. The Freeze Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 11, 2:19 AM MST, 10 hours 38 minutes earlier.
Area forecast discussion, Nov 11, 2:19 AM MST, 10 hours 38 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
219 AM MST Sun Nov 11 2018
.SYNOPSIS...
A cold front will move through the Desert Southwest today, bringing
cooler, drier and windy conditions to the region. The cooling
trend will continue through Tuesday, with the potential for
freezing temperatures across southern Gila County Tuesday morning.
A return to above normal temperatures is expected later in the
week. The drier than normal conditions will also persist with no
chance of precipitation.
&&
.DISCUSSION...
Clear skies abound across most of the Southwest ahead of a digging
trough moving through the Great Basin. An associated low-level
cold front was moving into southern Nevada and east-central
California as of 2 AM MST. This feature will quickly progress
southward, first affecting the lower Colorado River Valley and
southeast California later this morning, and the remainder of
south-central Arizona by late this evening. Given the strength of
this front, an abrupt post-frontal wind shift out of the north
will occur, amidst 30-40 kt of 0-3 km AGL flow emanating out of
the southern Great Basin. The typical wind-prone areas across
southeast California and the lower Colorado River Valley will
experience the strongest gusts today, with gusts up to 50 mph
possible, and may cause areas of blowing dust. Fire weather
concerns will also be heightened across these areas. Winds won't
be quite as strong farther east into south-central Arizona, but
gusts to 20 mph may still be possible within the Phoenix area this
afternoon. Also of concern, some lofted smoke originating from
wildfires in California is expected to drift south-southeastward
today across southeast California and southwest Arizona, per the
experimental HRRR-Smoke output.
With the compact and progressive shortwave trough exiting the
region by Monday, wind speeds will weaken somewhat, though still
remaining breezy. Dry continental trajectories will persist
throughout the period of wave passage, precluding any precipitation
from developing across southeast California and most of Arizona.
The primary concern will shift to the cool temperatures that will
encompass the region Monday and Tuesday. In fact, the latest
forecast guidance suggests Phoenix will struggle mightily to
escape the 60s on both days during the afternoon. The first freeze
of the season is appearing increasingly likely across higher
terrain portions of southern Gila County, including the Globe
area. Thus, a Freeze Watch will be hoisted for Tuesday morning.
A loosening of the midlevel height gradient and weakening of flow
aloft will follow in the wake of the departing shortwave trough,
as midlevel ridging attempts to expand eastward. This will bring a
warming trend with temperatures to closer to seasonal normals,
with dry conditions continuing through next weekend. There are
some indications that southern stream westerlies will begin to
increase late next week from Baja California eastward, perhaps
eventually yielding the arrival of another weather disturbance
beyond the forecast period. Until then, quiescent weather
conditions look to prevail.
&&
.AVIATION...
South-Central Arizona including KPHX, KIWA, and KSDL: A cold front
moving through today will quickly switch winds to the west this
morning with gusts to around 20 kts in the afternoon. Winds will
switch to the north to northeast this evening and may remain there
through the night. Some uncertainty as to whether or not the
easterly component will develop overnight as models remain mixed.
Southeast California/Southwest Arizona including KIPL and KBLH:
A cold front moving through today will bring breezy to windy
conditions to the terminals. North to northwest winds will be
strongest at KBLH today, gusting to around 30 kts in the afternoon,
with lighter winds at KIPL. Blowing dust will certainly be a
concern at KBLH this afternoon where reduced visibilities will be
possible, and perhaps even lower than what is currently indicted in
the TAF. Beyond this, no ceiling concerns are expected as this
system will be very dry. Gusty winds look to diminish after sunset.
Aviation Discussion not updated for amended TAFs.
&&
.FIRE WEATHER...
Tuesday through Saturday:
High pressure will prevail across the Desert Southwest, resulting
in drier than normal conditions. Slightly below normal
temperatures are also anticipated with a gradual warming trend
through the week. Breezy easterly winds are likely across southern
Arizona on Tuesday before the pressure gradient weakens into the
middle of the week, resulting in a gradual decrease in average
winds.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Wind Advisory from 10 AM this morning to 5 PM MST this afternoon
for AZZ530.
Red Flag Warning from 10 AM this morning to 7 PM MST this
evening for AZZ131.
Freeze Watch from Monday evening through Tuesday morning for
AZZ562-563.
CA...Wind Advisory from 9 AM this morning to 4 PM PST this afternoon
for CAZ560-564-565-568>570.
Red Flag Warning from 9 AM this morning to 6 PM PST this evening
for CAZ231.
&&
DISCUSSION...Rogers
AVIATION...Wilson
FIRE WEATHER...Kuhlman/WilsonThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:12 AM MST | Freeze Watch | PSR | Gila | 11 hr |
| Nov 11, 12:57 PM MST | Freeze Warning | PSR | Gila | 20 hr |
Nearby
Freeze Warnings in Arizona, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.